Alert archive / Colorado / Winter Storm Watches in 2014

Winter Storm Watch 4, NWS Pueblo, CO

February 6, 2014Chaffee County, Lake County, Saguache County, Colorado

NWS Pueblo, CO issued this winter storm watch at Feb 6, 2014, 3:18 PM MST for Chaffee County, Lake County, Saguache County, Colorado. It took effect at Feb 7, 2014, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2014, 3:18 PM MST (22:18 UTC)
In effect from
Feb 7, 2014, 5:00 PM MST
Expired
Feb 7, 2014, 4:14 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Lake County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WWUS45 KPUB 062218
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MST THU FEB 6 2014

COZ068-070430-
/O.EXB.KPUB.WW.Y.0006.140207T0700Z-140208T0600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
318 PM MST THU FEB 6 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
11 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 11 PM MST FRIDAY.

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...THE NEXT IN A SERIES OF UPPER LEVEL
  DISTURBANCES WILL BRING A PERIOD OF MODERATE SNOW TO THE REGION
  LATE TONIGHT THROUGH FRIDAY NIGHT. 

* SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.   

* WIND...WEST TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH FRIDAY
  AFTERNOON AND EVENING.

* IMPACT...MODERATE SNOW AT TIMES WILL CAUSE POOR VISIBILITIES AND
  SLICK AND SNOW PACKED ROADS. AS WINDS INCREASE FRIDAY AFTERNOON
  AND EVENING...AREAS OF BLOWING SNOW WILL ALSO REDUCE
  VISIBILITIES AT TIMES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ058-060-070430-
/O.NEW.KPUB.WS.A.0004.140208T0000Z-140209T0000Z/
/O.CON.KPUB.WW.Y.0006.000000T0000Z-140208T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
318 PM MST THU FEB 6 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
FRIDAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM
MST FRIDAY. 

* LOCATION...THE WESTERN MOSQUITO AND EASTERN SAWATCH MOUNTAINS
  ABOVE 11000 FEET.

* CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL
  DISTURBANCES...CAPABLE OF PRODUCING ROUNDS OF HEAVY SNOW AND
  GUSTY WINDS AT TIMES...WILL IMPACT THE AREA THROUGH SATURDAY.

* SNOW ACCUMULATION...4 TO 8 INCHES WILL FALL TONIGHT AND
  FRIDAY...WITH AN ADDITIONAL 5 TO 10 INCHES POSSIBLE FOR FRIDAY
  NIGHT AND SATURDAY. WINDS WILL INCREASE FRIDAY NIGHT AND
  SATURDAY AND MAY CAUSE WHITE OUT CONDITIONS IN BLOWING AND
  DRIFTING SNOW.

* WIND...INCREASING WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH
  TONIGHT...INCREASING OUT OF THE WEST TO NORTHWEST 30 TO 40 MPH
  WITH GUSTS IN EXCESS OF 60 MPH FRIDAY NIGHT AND SATURDAY.

* IMPACT...SNOW AND BLOWING SNOW WILL CREATE POOR VISIBILITIES AND
  SLICK AND SNOW PACKED ROADS...RESULTING IN HAZARDOUS TRAVEL
  CONDITIONS THROUGH FRIDAY. TRAVEL CONDITIONS WILL LIKELY
  DETERIORATE FURTHER FRIDAY NIGHT AND SATURDAY AS ANOTHER ROUND
  OF HEAVIER SNOW AND STRONG WINDS MOVES IN. WHITE OUT CONDITIONS
  IN BLOWING SNOW WILL BE POSSIBLE OVER THE MOUNTAIN PASSES FRIDAY
  NIGHT AND SATURDAY LEADING TO EXTREMELY DIFFICULT TO IMPOSSIBLE
  TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
3 follow-up statements
798 
WWUS45 KPUB 070406
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
906 PM MST THU FEB 6 2014

COZ058-060-071015-
/O.CON.KPUB.WW.Y.0006.000000T0000Z-140208T0000Z/
/O.CON.KPUB.WS.A.0004.140208T0000Z-140209T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
906 PM MST THU FEB 6 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
FRIDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
FRIDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH SATURDAY AFTERNOON. 

* LOCATION...THE WESTERN MOSQUITO AND EASTERN SAWATCH MOUNTAINS 
  ABOVE 11000 FEET. 

* CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL 
  DISTURBANCES...CAPABLE OF PRODUCING ROUNDS OF HEAVY SNOW AND 
  GUSTY WINDS AT TIMES...WILL IMPACT THE AREA THROUGH SATURDAY. 

* SNOW ACCUMULATION...4 TO 8 INCHES WILL FALL TONIGHT AND 
  FRIDAY...WITH AN ADDITIONAL 5 TO 10 INCHES POSSIBLE FOR FRIDAY 
  NIGHT AND SATURDAY. WINDS WILL INCREASE FRIDAY NIGHT AND 
  SATURDAY AND MAY CAUSE WHITE OUT CONDITIONS IN BLOWING AND 
  DRIFTING SNOW. 

* WIND...INCREASING WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH 
  TONIGHT...INCREASING OUT OF THE WEST TO NORTHWEST 30 TO 40 MPH 
  WITH GUSTS IN EXCESS OF 60 MPH FRIDAY NIGHT AND SATURDAY. 

* IMPACT...SNOW AND BLOWING SNOW WILL CREATE POOR VISIBILITIES 
  AND SLICK AND SNOW PACKED ROADS...RESULTING IN HAZARDOUS 
  TRAVEL CONDITIONS THROUGH FRIDAY. TRAVEL CONDITIONS WILL 
  LIKELY DETERIORATE FURTHER FRIDAY NIGHT AND SATURDAY AS 
  ANOTHER ROUND OF HEAVIER SNOW AND STRONG WINDS MOVES IN. WHITE 
  OUT CONDITIONS IN BLOWING SNOW WILL BE POSSIBLE OVER THE 
  MOUNTAIN PASSES FRIDAY NIGHT AND SATURDAY LEADING TO EXTREMELY 
  DIFFICULT TO IMPOSSIBLE TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$

COZ068-071015-
/O.CON.KPUB.WW.Y.0006.140207T0700Z-140208T0600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
906 PM MST THU FEB 6 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
FRIDAY. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...THE NEXT IN A SERIES OF UPPER LEVEL 
  DISTURBANCES WILL BRING A PERIOD OF MODERATE SNOW TO THE 
  REGION LATE TONIGHT THROUGH FRIDAY NIGHT. 

* SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS 
  POSSIBLE. 

* WIND...WEST TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH 
  FRIDAY AFTERNOON AND EVENING. 

* IMPACT...MODERATE SNOW AT TIMES WILL CAUSE POOR VISIBILITIES 
  AND SLICK AND SNOW PACKED ROADS. AS WINDS INCREASE FRIDAY 
  AFTERNOON AND EVENING...AREAS OF BLOWING SNOW WILL ALSO REDUCE 
  VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
556 
WWUS45 KPUB 070644
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1144 PM MST THU FEB 6 2014

COZ058-060-071245-
/O.CON.KPUB.WW.Y.0006.000000T0000Z-140208T0000Z/
/O.CON.KPUB.WS.A.0004.140208T0000Z-140209T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
1144 PM MST THU FEB 6 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
FRIDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
FRIDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH SATURDAY AFTERNOON. 

* LOCATION...THE WESTERN MOSQUITO AND EASTERN SAWATCH MOUNTAINS 
  ABOVE 11000 FEET. 

* CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL 
  DISTURBANCES...CAPABLE OF PRODUCING ROUNDS OF HEAVY SNOW AND 
  GUSTY WINDS AT TIMES...WILL IMPACT THE AREA THROUGH SATURDAY. 

* SNOW ACCUMULATION...4 TO 8 INCHES WILL FALL TONIGHT AND 
  FRIDAY...WITH AN ADDITIONAL 5 TO 10 INCHES POSSIBLE FOR FRIDAY 
  NIGHT AND SATURDAY. WINDS WILL INCREASE FRIDAY NIGHT AND 
  SATURDAY AND MAY CAUSE WHITE OUT CONDITIONS IN BLOWING AND 
  DRIFTING SNOW. 

* WIND...INCREASING WEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH 
  TONIGHT...INCREASING OUT OF THE WEST TO NORTHWEST 30 TO 40 MPH 
  WITH GUSTS IN EXCESS OF 60 MPH FRIDAY NIGHT AND SATURDAY. 

* IMPACT...SNOW AND BLOWING SNOW WILL CREATE POOR VISIBILITIES 
  AND SLICK AND SNOW PACKED ROADS...RESULTING IN HAZARDOUS 
  TRAVEL CONDITIONS THROUGH FRIDAY. TRAVEL CONDITIONS WILL 
  LIKELY DETERIORATE FURTHER FRIDAY NIGHT AND SATURDAY AS 
  ANOTHER ROUND OF HEAVIER SNOW AND STRONG WINDS MOVES IN. WHITE 
  OUT CONDITIONS IN BLOWING SNOW WILL BE POSSIBLE OVER THE 
  MOUNTAIN PASSES FRIDAY NIGHT AND SATURDAY LEADING TO EXTREMELY 
  DIFFICULT TO IMPOSSIBLE TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$

COZ068-071245-
/O.CON.KPUB.WW.Y.0006.140207T0700Z-140208T0600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
1144 PM MST THU FEB 6 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
FRIDAY. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...THE NEXT IN A SERIES OF UPPER LEVEL 
  DISTURBANCES WILL BRING A PERIOD OF MODERATE SNOW TO THE 
  REGION LATE TONIGHT THROUGH FRIDAY NIGHT. 

* SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS 
  POSSIBLE. 

* WIND...WEST TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH 
  FRIDAY AFTERNOON AND EVENING. 

* IMPACT...MODERATE SNOW AT TIMES WILL CAUSE POOR VISIBILITIES 
  AND SLICK AND SNOW PACKED ROADS. AS WINDS INCREASE FRIDAY 
  AFTERNOON AND EVENING...AREAS OF BLOWING SNOW WILL ALSO REDUCE 
  VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
280 
WWUS45 KPUB 071114
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
414 AM MST FRI FEB 7 2014

COZ058-060-071715-
/O.UPG.KPUB.WS.A.0004.140208T0000Z-140209T0000Z/
/O.NEW.KPUB.WS.W.0003.140208T0000Z-140210T0000Z/
/O.CON.KPUB.WW.Y.0006.000000T0000Z-140208T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
414 AM MST FRI FEB 7 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON.

* LOCATION...THE WESTERN MOSQUITO AND EASTERN SAWATCH MOUNTAINS 
  ABOVE 11000 FEET. 

* CAUSE AND TIMING...A LONG DURATION SNOW STORM IS EXPECTED ACROSS
  THE CENTRAL MOUNTAINS. THIS STORM WILL LAST THROUGH AT LEAST THE
  WEEKEND. ON AND OFF LIGHT TO MODERATE SNOW IS EXPECTED TODAY AND
  WILL BECOME MORE STEADY AND HEAVIER TONIGHT AND WILL LAST INTO
  THE WEEKEND.

* SNOW ACCUMULATION...TWO TO 3 FEET OF SNOW IS LIKELY THROUGH THE
  WEEKEND.  

* WIND...THE WINDS WILL GRADUALLY INCREASE THROUGH TODAY. WINDS
  EARLY TODAY WILL BE WEST TO NORTHWEST AT 15 TO 30 WITH GUST TO
  40 MPH INCREASING TO 20 TO 40 MPH WITH GUSTS TO 60 MPH TONIGHT.
  THESE WINDS WILL LAST THROUGH SATURDAY AND DECREASE SOMEWHAT ON
  SUNDAY.

* IMPACT...SNOW AND BLOWING SNOW WILL CREATE POOR VISIBILITIES AND
  SLICK AND SNOW PACKED ROADS...RESULTING IN HAZARDOUS TRAVEL
  CONDITIONS TODAY THROUGH AT LEAST SUNDAY. TRAVEL CONDITIONS WILL
  DETERIORATE FURTHER FRIDAY NIGHT AND SATURDAY AS ANOTHER ROUND
  OF HEAVIER SNOW AND STRONG WINDS MOVES IN. WHITE OUT CONDITIONS
  IN BLOWING SNOW WILL BE POSSIBLE OVER THE MOUNTAIN PASSES FRIDAY
  NIGHT AND SATURDAY LEADING TO EXTREMELY DIFFICULT TO IMPOSSIBLE
  TRAVEL CONDITIONS. IF YOU PLAN TO TRAVEL IN THE MOUNTAINS THIS
  WEEKEND MAKE SURE YOU HAVE A SURVIVAL KIT IN YOUR VEHICLE.
  PLEASE MONITOR THE CDOT WEB SITE FOR TRAVEL RESTRICTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ068-071715-
/O.EXT.KPUB.WW.Y.0006.000000T0000Z-140208T1800Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
414 AM MST FRI FEB 7 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST
SATURDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST
SATURDAY. 

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...THE NEXT IN A SERIES OF UPPER LEVEL 
  DISTURBANCES WILL BRING A PERIOD OF MODERATE SNOW TO THE 
  REGION LATE TONIGHT THROUGH FRIDAY NIGHT. 

* SNOW ACCUMULATION...6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE THROUGH MIDDAY SATURDAY. 

* WIND...WEST WINDS 15 TO 30 MPH INCREASING TO 20 TO 40 MPH WITH
  GUSTS TO 50 MPH TONIGHT AND SATURDAY. 

* IMPACT...MODERATE TO OCCASIONALLY HEAVY SNOW AT TIMES WILL CAUSE
  POOR VISIBILITIES AND SLICK AND SNOW PACKED ROADS. STRONG WINDS
  WILL CAUSE WHITEOUT CONDITIONS...ESPECIALLY TONIGHT AND
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

HODANISH

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 6, 10:26 AM MST, 4 hours 52 minutes earlier.

Area forecast discussion, Feb 6, 10:26 AM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1026 AM MST THU FEB 6 2014

.UPDATE...
ISSUED AT 952 AM MST THU FEB 6 2014

UPDATED FCST TO ALLOW WIND CHILL ADVISORY TO EXPIRE...WITH TEMPS
NOW RISING ABOVE ZERO. ALSO TWEAKED POPS FOR LATER TODAY...CONTDVD
WILL CONTINUE TO SEE SNOW WHILE ERN RANGES AND PLAINS SHOULD STAY
MAINLY DRY. ROSE

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 243 AM MST THU FEB 6 2014

...24 MORE HOURS OF COLD...

...SNOW ALONG THE CONTDVD...

CURRENTLY...

IT WAS VERY COLD OVER THE REGION AS OF 3 AM. TEMPERATURES WERE
GENERALLY -10 TO -20F ALONG THE I-25 CORRIDOR WHILE FARTHER EAST
TEMPS WERE IN THE NEGATIVE SINGLE DIGITS. CLOUDINESS OVER THE
EASTERN PLAINS WAS LIKELY KEEPING TEMPS UP A BIT. OVER THE VALLEYS
AND MTNS TEMPS WERE GENERALLY ZERO TO -10F. WARMER AIR WAS TRYING TO
SNEAK UP IN THE SAN LUIS VALLEY AS TEMPS WERE IN THE TEENS ON THE
FAR S VALLEY FLOOR AND ADJ SLOPES OF THE MTNS. NOTICEABLY WARMER AIR
WAS NOTED OVER THE WEST SLOPE AND NW NEW MEXICO (TEMPS IN THE 20S).
SNOW WAS FALLING OVER THE CONTDVD AS PER OBS.

TODAY...

WE WILL BEGIN TO WARM UP MOST LOCATIONS TODAY. AREAS THAT WILL NOT
SEE TOO MUCH OF A WARM UP INCLUDE AREAS OF THE PLAINS GENERALLY
BELOW 5000 FEET AS THIS COLD ARCTIC AIR IS LIKELY TO REMAIN
ENTRENCHED OVER THESE REGIONS FOR THE ENTIRE DAY AS SFC HIGH
PRESSURE REMAINS TO OUR EAST. AREAS GENERALLY ABOVE THIS ELEVATION
WILL LIKELY WARM UP (RELATIVE TO YDAY)...WITH HIGHS IN THE TEEN AND
20S. AREAS WHICH WILL SEE THE MOST NOTICEABLE WARM UP WILL BE JUST
EAST OF THE ALL THE MTNS. THE DEMARCATION BETWEEN THE ARCTIC AIR ON
THE PLAINS AND THE WARMER AIR COMING OFF THE MTNS WILL LIKELY BE
RATHER SHARP...HOWEVER TRYING TO FORECAST THE EXACT LOCATION OF THIS
GRADIENT IS NEARLY IMPOSSIBLE.

THE MTNS ALONG THE CONTDVD WILL LIKELY SEE STEADY LIGHT TO OCCNL
MODERATE SNOW TODAY...WITH THE HEAVIER SNOW IN THE C MTNS. 2-4
INCHES WILL BE POSSIBLE IN THE C MTNS WITH GENERALLY 1-3 OVER THE
SAN JUANS. BREEZY CONDITIONS WILL OCCUR IN THE MTNS.

TONIGHT...

I EXPECT A SHARP GRADIENT ONCE AGAIN IN TEMPS TONIGHT. AREAS
GENERALLY WEST OF I-25 AND THE HIGHER ELEVATIONS OF THE RATON MESA
WILL LIKELY SEE LOW TEMPS IN THE TEENS WHILE FARTHER EAST ON THE
PLAINS TEMPS WILL FALL INTO THE SINGLE DIGITS. THE SAN LUIS VALLEY
WILL BE COLD WITH TEMPS BELOW ZERO ON MOST OF THE VALLEY FLOOR.
SINGLE DIGITS AND TEENS WILL OCCUR IN THE MTNS.

SNOW WILL LIKELY PICK UP A BIT ALONG THE CONTDVD WITH ADDITIONAL
SNOW ACCUMULATIONS OVER THE SAN JUANS AND C MTNS. 2-4" IS LIKELY.
WINDS WILL BE IN THE 15-30 MPH RANGE AT THE HIGHER ELEVATIONS AT
TIMES. \/HODANISH

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 243 AM MST THU FEB 6 2014

OVERALL...GENERALLY A WEST TO NORTHWEST FLOW ALOFT ACROSS THE STATE
WILL KEEP THE THREAT OF SNOW IN PLACE FOR THE CONTDVD THROUGH TUE. A
SHOT AT SOME SNOW WILL RETURN TO THE EASTERN PLAINS FOR MON AND TUE
AS HIGH PRESSURE SINKS INTO THE CENTRAL PLAINS OF THE US.

FRIDAY THROUGH SUNDAY...BRISK W-NW FLOW ALOFT CONTINUES ACROSS THE
REGION...WITH A NEARLY CONSTANT STREAM OF MOISTURE DIRECTED AT THE
CONTDVD. ONGOING ADVISORY FOR THE HIGHER ELEVATIONS OF LAKE AND
CHAFFEE COUNTIES LOOKS GOOD THROUGH THE FIRST HALF OF THE DAY
FRI...BUT LATER SHIFTS WILL MOST LIKELY HAVE TO EXTEND THROUGH SAT
MORN. OTHERWISE...TEMPS WILL GRADUALLY WARM IN THE LEE OF THE
SOUTHERN FRONT RANGE...ALONG THE I25 CORRIDOR. FARTHER EAST...CLOSER
TO THE KANSAS BORDER...THE COLDER AIR IS EXPECTED TO BE RELUCTANT TO
MOVE OUT...AND IN FACT WILL BE REINFORCED ON SUNDAY AS LLVL EASTERLY
FLOW REDEVELOPS.

MONDAY AND TUESDAY...STARTING LATE SUN NIGHT SFC HIGH PRESSURE DROPS
DOWN INTO THE CENTRAL US...PUSHING COLDER AIR AND MOISTURE BACK INTO
EASTERN CO. WIDESPREAD SNOW CHANCES WILL SPREAD ACROSS THE PLAINS ON
MON...WITH THE BEST SHOT AT SOME ACCUMULATING SNOW OCCURRING MON
EVE. FORECAST MAX TEMPS FOR MON AND TUE WILL LIKELY DROP FURTHER IN
FOLLOWING FORECAST ISSUANCES.

WEDNESDAY...SLIGHT RIDGING OVER THE DESERT SW IMPLIES SOME DRYING
FOR THE STATE AND PERHAPS A LACK OF SNOW BEGINNING WED. THE EC MODEL
IS SLIGHTLY MORE PESSIMISTIC...BUT FOR NOW WILL SIDE WITH THE GFS.
TEMPS WILL ONCE AGAIN BE ON THE REBOUND WITH MAX TEMPS IN THE 40S
FOR THE PLAINS. MOORE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1020 AM MST THU FEB 6 2014

MAIN CONCERN WILL BE CHANCES FOR LIGHT PRECIP TODAY AND CIGS
TONIGHT. STILL A CHANCE OF FG AT KALS AND THE SAN LUIS
VALLEY...BUT BASED ON RECENT TRENDS NOT HIGH ENOUGH A PROB TO
EXPLICITLY MENTION IN THE TAF. COULD SEE SOME BR OR LOW CIGS EARLY
FRI MORNING. AT KPUB AND KCOS...SHOULD SEE GRADUAL IMPROVEMENT
LATER TONIGHT. KPUB HAS CLEARED AND SHOULD STAY FREE OF LOW CIGS
EXPECT POSSIBLY LATE THIS AFTERNOON AND EARLY EVE. COULD SEE A
PERIOD OF LOW CIGS AND POSSIBLY LIGHT PRECIP IN THE 23-03Z TIME
PERIOD...ALTHOUGH PRECIP CHANCES ARE LOW AND ANY PRECIP SHOULD BE
VERY LIGHT. VFR LIKELY FOR TOMORROW. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 PM MST FRIDAY FOR COZ058-060.

&&

UPDATE...ROSE
SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...ROSE
Hazardous weather outlook, Feb 6, 3:16 PM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MST THU FEB 6 2014

COZ058>089-093>099-072230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
316 PM MST THU FEB 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL CONTINUE ACROSS THE CONTINENTAL DIVIDE TONIGHT.
TWO TO FOUR ADDITIONAL INCHES OF ACCUMULATION ARE EXPECTED
OVERNIGHT. WINDS OF 20 TO 40 MPH WILL CAUSE BLOWING SNOW ACROSS
THE MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL CONTINUE TO FALL OVER THE CONTINENTAL DIVIDE THROUGH
THE WEEKEND. AFTER A BRIEF LULL IN SNOWFALL FRIDAY NIGHT...SNOW
WILL INCREASE IN INTENSITY ON SATURDAY...AND ADDITIONAL ACCUMULATIONS
OF SEVEN TO FOURTEEN INCHES ARE POSSIBLE OVER THE CENTRAL MOUNTAINS BY
SUNDAY. GUSTY WEST TO NORTHWEST WINDS WILL RESULT IN CONSIDERABLE
BLOWING AND DRIFTING SNOW...LOW VISIBILITIES...AND HAZARDOUS
TRAVEL CONDITIONS THROUGH THE WEEKEND.

THE LAST OF SEVERAL STORM SYSTEMS WILL MOVE THROUGH EASTERN
COLORADO EARLY ON MONDAY...AND MAY BRING SOME LIGHT ACCUMULATING
SNOW TO THE PLAINS ALONG WITH MORE SNOW FOR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY FROM LATE TODAY THROUGH TONIGHT ACROSS THE CONTINENTAL DIVIDE
REGION.

44/44

Nearby

Winter Storm Watches in Colorado, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.